| Model Number |
VXAK0007 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pericardial Effusion (3271)
| Date of Event |
08/22/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
Event or Problem Description
A pericardial effusion (pe) occurred, and the procedure was cancelled.It was reported that a versacross connect access solution kit was selected for use for a watchman procedure.During the procedure, transseptal accessed was achieved using the versacross connect and watchman double curve sheath.When the physician was attempting to then cross with the non-boston scientific ice catheter (siemen's 4-d), a pericardial effusion was observed (circumferential pericardium).They mentioned that a trace effusion was noted prior to the procedure, which had increased in size during procedure, thus a decision was made to abort it.A pericardial drain (substernal) was then placed and left in the patient.Pericardiocentesis was performed.The physician drained 1925ml of blood from the drain and transfused it back into the patient.The surgery team was informed and came to the procedure room to discuss next steps.The anesthesiologist intubated the patient when the patient became unstable.They then placed an arterial line and temperature pacer for better monitoring and stability.A code was called, and the cpr was then performed, and the anesthesiologist administered code drugs, in combination with reversal agents, to help stop the bleeding causing the pericardial effusion.The patient became stable again and went to intensive care unit (icu) after the procedure.Currently inpatient in critical care unit but is extubated.The device is not expected to be returned for analysis.No other intervention was required.In the physician's opinion, the versacross device may have contributed to the patient complications, since it is suspects that the versacross rf wire may have scraped or teared an area of the right side of the heart while attempting transseptal access.The transseptal puncture was deemed successful.Around the time of transseptal puncture, was used to dilate across septum.There was a defined medical reason for the pe; low platelets, cirrhosis.
Additional Manufacturer Narrative
Correction to the initial mdr, the field b5 (describe event or problem) was updated.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
Event or Problem Description
A pericardial effusion (pe) occurred, and the procedure was cancelled.It was reported that a versacross connect access solution kit was selected for use for a watchman procedure.During the procedure, transseptal accessed was achieved using the versacross connect and watchman double curve sheath.When the physician was attempting to then cross with the non-boston scientific ice catheter (siemen's 4-d), a pericardial effusion was observed (circumferential pericardium).They mentioned that a trace effusion was noted prior to the procedure, which had increased in size during procedure, thus a decision was made to abort it.A pericardial drain (substernal) was then placed and left in the patient.Pericardiocentesis was performed.The physician drained 1925ml of blood from the drain and transfused it back into the patient.The surgery team was informed and came to the procedure room to discuss next steps.The anesthesiologist intubated the patient when the patient became unstable.They then placed an arterial line and temperature pacer for better monitoring and stability.A code was called, and the cpr was then performed, and the anesthesiologist administered code drugs, in combination with reversal agents, to help stop the bleeding causing the pericardial effusion.The patient became stable again and went to intensive care unit (icu) after the procedure.Currently inpatient in critical care unit but is extubated.The device is not expected to be returned for analysis.No other intervention was required.In the physician's opinion, the versacross device may have contributed to the patient complications, since it is suspects that the versacross rf wire may have scraped or teared an area of the right side of the heart while attempting transseptal access.The transseptal puncture was deemed successful.Around the time of transseptal puncture, was used to dilate across septum.There was a defined medical reason for the pe, low platelets, cirrhosis.It was further confirmed that a temporary pacer/pacemaker was placed in the patient.
Event or Problem Description
A pericardial effusion (pe) occurred, and the procedure was cancelled.It was reported that a versacross connect access solution kit was selected for use for a watchman procedure.During the procedure, transseptal accessed was achieved using the versacross connect and watchman double curve sheath.When the physician was attempting to then cross with the non-boston scientific ice catheter (siemen's 4-d), a pericardial effusion was observed (circumferential pericardium).They mentioned that a trace effusion was noted prior to the procedure, which had increased in size during procedure, thus a decision was made to abort it.A pericardial drain (substernal) was then placed and left in the patient.Pericardiocentesis was performed.The physician drained 1925ml of blood from the drain and transfused it back into the patient.The surgery team was informed and came to the procedure room to discuss next steps.The anesthesiologist intubated the patient when the patient became unstable.They then placed an arterial line and temperature pacer for better monitoring and stability.A code was called, and the cpr was then performed, and the anesthesiologist administered code drugs, in combination with reversal agents, to help stop the bleeding causing the pericardial effusion.The patient became stable again and went to intensive care unit (icu) after the procedure.Currently inpatient in critical care unit but is extubated.The device is not expected to be returned for analysis.No other intervention was required.In the physician's opinion, the versacross device may have contributed to the patient complications, since it is suspects that the versacross rf wire may have scraped or teared an area of the right side of the heart while attempting transseptal access.The transseptal puncture was deemed successful.Around the time of transseptal puncture, was was used to dilate across septum.There was a defined medical reason for the pe; low platelets, cirrhosis.It was further confirmed that a temporary pacer/pacemaker was placed in the patient.
Additional Manufacturer Narrative
Correction to the follow-up 1 mdr in block(s) adverse event/product problem (b1), in section b - adverse event or product problem.We are unable to provide the complete unique identifier (udi) at the time of the submission of this report, as it was not yet available.If additional details become available, a supplemental report will be submitted.Device technical analysis:
boston scientific has made three attempts to retrieve the device however no response was received; the device is not expected to be returned; therefore, a technical analysis of the complaint device could not be completed.Device history record review:
the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Labeling review:
review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk assessment:
a review of the versacross connect laac access solution risk documentation was completed and confirmed that the event of pericardial effusion and additional intervention required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion:
based on the information provided, the reported event of pericardial effusion is a known inherent risk of the versacross connect laac access solution device.Pericardial effusion is an expected procedural complication addressed within the ifu for the versacross connect laac access solution.There were no allegations of a quality or manufacturing deficiency leading to the adverse event as reported to bsc, and the device has not been returned for analysis at this time.